MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY, LLC AQUAMANTYS GENERATOR (115V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY, LLC AQUAMANTYS GENERATOR (115V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 40-402-1
Medical Device Problem Codes Fire (1245); No Device Output (1435); Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacture representative (rep) regarding a generator and a handpiece.It was reported that there was an error code and was sparking then unable to prime.There was no patient present.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.It was reported that the generator was broken sitting in the biomed department waiting for the administration to make a purchasing decision.It was noted that the handpiece was used with another generator and the issue was resolved by brining in another generator into the room.It was noted that the cause of the issue was not known but in the opinion of the rep thought the handpiece might have sparked from an incomplete prime and not following the ifu.

Brand Name
AQUAMANTYS GENERATOR (115V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY, LLC
180 international drive
portsmouth NH 03801
MDR Report Key10547199
Report Number1226420-2020-00108
Device Sequence Number11649200
Product Code GEI
UDI-Device Identifier00643169078741
UDI-Public00643169078741
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K052859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-402-1
Device Catalogue Number40-402-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1